MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC T2 SPINAL SYSTEM; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE

MEDTRONIC SOFAMOR DANEK USA, INC T2 SPINAL SYSTEM; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Catalog Number 9391341
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Codes Unspecified Infection (1930); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Neither the device nor applicable imaging films were returned to manufacturer for evaluation therefore we are unable to determine the definitive cause of event.
 
Event or Problem Description
It was reported that patient with tumor in l3 underwent posterior spinal fusion at l1-5, total end block spondylectomy and replacement of vertebral body at l3 in which spinal instrumentation was implanted.It was reported that on unknown date, post-op, autograft bone (iliac) and implant backed out and the autograft bone moved to the direction of spinal canal and it gave a pressure on dura mater.Dura mater was compressed.A revision surgery was performed on (b)(6) 2017.During the revision surgery, implant was removed and autograft bone which had already been implanted in the patient's body was shaved again and fibula was ingested then it was implanted at l3.Infection was suspected.Surgeon commented that " the size of iliac bone or the way its trimming may have caused the event.".
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
T2 SPINAL SYSTEM
Common Device Name
SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
MDR Report Key6383044
Report Number1030489-2017-00470
Device Sequence Number10770557
Product Code MQP
UDI-Device Identifier00613994676467
UDI-Public00613994676467
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K100976
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number9391341
Device Lot NumberUM13H060
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/08/2017
Supplement Date Received by Manufacturer02/08/2017
Initial Report FDA Received Date03/07/2017
Supplement Report FDA Received Date09/30/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;